MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A visual examination noted the tubing is partially severed from the white hub.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, 77 days following implantation, the turbo-ject® double lumen power-injectable picc (peripherally inserted central catheter) line began leaking from the white hub area of the device.The product problem ultimately necessitated the exchanging of the line.No further complications or were reported.The customer also reported device was being flushed with saline and then 1 ml heparin locked (10 units/ml) twice a day.In addition, 1 ml of 70 percent ethanol was placed to dwell for four hours every saturday, a total of 12 ethanol locks since (b)(6) 2017 had been performed.The picc line was being utilized for intermittent medications: bumetanide, ativan (lorazapam), chlorathiazide and potassium chloride.The device has been returned for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, drawings, documentation, manufacturing instructions, specifications, and quality control data was conducted during the investigation.One device was returned for the investigation.A visual examination noted the tubing is partially severed from the white hub.A review of the device history record found no other non-conformances associated with the complaint device lot number (7970093).Additionally, review of the manufacturer's complaint database found no other complaint associated with the complaint device lot number (7970093).Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information, inspection of returned product and the results of our investigation, a definitive root cause could not be determined.This failure mode has been escalated per internal processes.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7177059
Report Number1820334-2018-00009
Device Sequence Number16495772
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)190607(10)7970093
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;